How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11126
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My dog was given hydromorphone. He is drooling and crying a

Customer Question

Hey. My dog was given hydromorphone. He is drooling and crying a lot. Some body quivering. Is this normal.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 11 months ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!

Yes, these are common symptoms of hydromorphone administration

- The drooling is nausea, opioids will cause this 90% of the time
- Crying is the dysphoria, not necessarily related to pain but typically if you call their name or clap it will stop temporarily.

These symptoms should begin to wear off 4-6 hours after administration but in some cases it can take 8+ hours to subside completely

I hope this makes sense but please let me know how else I can assist you both tonight

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!